Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 238, NWS Kansas City, MO

June 20, 2011Caldwell County, Daviess County, Livingston County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 20, 2011, 11:03 PM CDT for Caldwell County, Daviess County, Livingston County, Missouri. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 11:03 PM CDT (04:03 UTC)
Expired
Jun 20, 2011, 11:45 PM CDT
In force
42 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Caldwell County, MO, Daviess County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 113 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 11:04 PM CDTTSTM WND GST 60Hamilton, MO
Jun 20, 11:10 PM CDTTSTM WND GST 60Gallatin, MO
Jun 20, 11:15 PM CDTTSTM WND DMG2 E Altamont, MOTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 8:32 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2898 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS53 KEAX 210403
SVREAX
MOC025-061-117-210445-
/O.NEW.KEAX.SV.W.0238.110621T0403Z-110621T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
  WESTERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 1145 PM CDT

* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES WEST OF GALLATIN TO KINGSTON...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  GALLATIN...CHILLICOTHE...BRECKENRIDGE...UTICA...LOCK SPRINGS...
  LUDLOW...MOORESVILLE...DAWN AND SPRING HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3963 9351 3957 9410 3996 9419 3996 9353
TIME...MOT...LOC 0404Z 269DEG 37KT 3987 9404 3961 9399
WIND...HAIL 60MPH <.75IN

$$

BOOKBINDER
3 follow-up statements
834 
WWUS53 KEAX 210420
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 PM CDT MON JUN 20 2011

MOC025-061-117-210445-
/O.CON.KEAX.SV.W.0238.000000T0000Z-110621T0445Z/
CALDWELL MO-DAVIESS MO-LIVINGSTON MO-
1120 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LIVINGSTON...SOUTHEASTERN DAVIESS AND EASTERN CALDWELL COUNTIES UNTIL
1145 PM CDT...

AT 1104 PM CDT...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 
IN HAMILTON. AT 1110 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A 
60 MPH WIND GUST IN GALLATIN. NATIONAL WEATHER SERVICE DOPPLER RADAR 
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM JAMESPORT TO BRAYMER...MOVING 
EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHILLICOTHE...UTICA...MOORESVILLE...DAWN AND SPRING HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3963 9351 3959 9400 3996 9408 3996 9353
TIME...MOT...LOC 0420Z 268DEG 40KT 3995 9377 3962 9369
WIND...HAIL 60MPH <.75IN

$$

BOOKBINDER
755 
WWUS53 KEAX 210435
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CDT MON JUN 20 2011

MOC025-061-210445-
/O.CAN.KEAX.SV.W.0238.000000T0000Z-110621T0445Z/
CALDWELL MO-DAVIESS MO-
1135 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIESS AND
EASTERN CALDWELL COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. NO ADDITIONAL SEVERE WEATHER IS EXPECTED OVERNIGHT.

LAT...LON 3996 9353 3963 9351 3961 9376 3996 9376
TIME...MOT...LOC 0435Z 261DEG 32KT 3996 9358 3964 9352

$$

MOC117-210445-
/O.CON.KEAX.SV.W.0238.000000T0000Z-110621T0445Z/
LIVINGSTON MO-
1135 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LIVINGSTON COUNTY UNTIL 1145 PM CDT...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH...ALTHOUGH THIS LINE HAS EXHIBITED SOME RECENT 
WEAKENING TRENDS AND THE WARNING WILL LIKELY NOT BE EXTENDED FURTHER 
EAST AT THIS TIME.  

THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH 
OF TRENTON TO 9 MILES SOUTHEAST OF UTICA...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHILLICOTHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3996 9353 3963 9351 3961 9376 3996 9376
TIME...MOT...LOC 0435Z 261DEG 32KT 3996 9358 3964 9352
WIND...HAIL 60MPH <.75IN

$$

BOOKBINDER
309 
WWUS53 KEAX 210446
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 PM CDT MON JUN 20 2011

MOC117-210455-
/O.EXP.KEAX.SV.W.0238.000000T0000Z-110621T0445Z/
LIVINGSTON MO-
1146 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LIVINGSTON COUNTY HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3996 9353 3963 9351 3961 9376 3996 9376
TIME...MOT...LOC 0445Z 261DEG 32KT 3996 9346 3964 9341

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:33 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 20, 7:33 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CDT MON JUN 20 2011

.UPDATE...

MESOSCALE CONVECTIVE DISCUSSION...

LARGE SCALE ASCENT ASSOCIATED WITH DEEP UPPER TROUGH PIVOTING INTO
NORTH CENTRAL KANSAS WAS RAPIDLY OVERSPREADING THE DRYLINE LOCATED
FROM MANHATTAN TO JUST EAST OF WICHITA AT 00Z. DEEP LAYER SHEAR
ORIENTED PARALLEL TO THE BOUNDARY HAS ALLOWED FOR A DRAMATIC
INCREASE IN DEEP CONVECTION OVER THE PAST HOUR WITH A RAPID TREND
TOWARD LINEAR MODE. VISIBLE/IR SATELLITE IMAGERY SHOW A BROAD SWATH
OF OVERSHOOTING TOPS ALONG THE LINE WITH INCREASING EXPANSE OF
COOLING CLOUD TOPS.

RECENT RADAR TRENDS FROM KTWX/KICT SHOW A STEADY INCREASE IN
STORM-SCALE WIND FIELDS AND THE GENERATION OF COLD POOLS...WHICH
APPEAR TO BE FINALLY ALLOWING THIS LINE TO ACCELERATE EASTWARD.
MODELS HAVE BEEN CONSISTENT IN SHOWING LOW LEVEL FLOW INCREASING
SHARPLY OVER THE NEXT 2-4 HOURS WITH 850MB FLOW STRENGTHENING FROM
25 TO 50 KNOTS THIS EVENING AND THE ARRIVAL OF STRONGER 700MB FLOW
AHEAD OF A LEAD SHORTWAVE TOWARD 06Z.

INCREASING CONCERNS OF NOT ONLY A QLCS EVENT PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE CWA...BUT ONE OF POTENTIAL HIGH END IMPACT
GIVEN THE UNSEASONABLY STRONG FORCING AND WIND VECTOR MAGNITUDES.
800MB CAPPING INVERSION EVIDENT ON 00Z KTOP SOUNDING SHOULD EASILY
BE LIFTED/COOLED BY LARGE SCALE ASCENT...ALLOWING UNTAPPED RESERVOIR
OF 2500-3000 J/KG CAPE TO BE REALIZED.

EMBEDDED MINI-BOW SEGMENTS MOVING TOWARD THE NORTHEAST
WOULD BE ASSOCIATED WITH GREATEST THREAT FOR SIGNIFICANT WIND
DAMAGE. THERE IS CERTAINLY A POTENTIAL FOR EMBEDDED TORNADOES AS
WELL GIVEN THE IMPRESSIVE LOW LEVEL SHEAR AND BACKED/BUOYANT AMBIENT
SURFACE FLOW.

BOOKBINDER

&&

.PREV DISCUSSION...

TUESDAY THROUGH WEDNESDAY NIGHT...

THE REMNANTS OF THE STRONG CONVECTION SYSTEM WILL EXIT THE CWA BY THE
MID MORNING HOURS ON TUESDAY WITH THE LOW LEVEL WIND PROFILE
VEERING AS THE SURFACE AND UPPER LEVEL LOW SHIFTS NORTHEAST INTO
EASTERN NEBRASKA. DAMAGING WINDS WILL LIKELY BE THE PRIMARY THREAT AS
THE CONVECTIVE SYSTEM EXITS THE FORECAST AREA DURING THE MORNING
HOURS ON TUESDAY. SOME CONCERN WHETHER ANY SEVERE WEATHER REDEVELOPS
ACROSS MAINLY THE EASTERN COUNTY WARNING AREA AS SHORTWAVES ROTATE
AROUND THE UPPER LEVEL LOW. FORECAST SOUNDINGS SUGGEST THAT THE
QUALITY AND DEPTH OF THE MOISTURE WILL BE LIMITED WITH ONLY A SMALL
THREAT OF SEVERE DURING THE AFTERNOON HOURS.

OTHERWISE...COOL AND MOIST AIR WILL WRAP AROUND THE UPPER LEVEL LOW
TUESDAY NIGHT AND WEDNESDAY AS THE UPPER LEVEL LOW DRIFTS INTO IOWA.
WILL HOLD THE HIGHEST POPS AND COOLEST TEMPERATURES ACROSS NORTHERN
MISSOURI.

DB

MEDIUM RANGE (THURSDAY THROUGH MONDAY)...

PRIMARY DIFFERENCES IN THE LATEST ITERATIONS OF MEDIUM RANGE MODELS
FEATURE A GFS SOLUTION NOT QUITE AS DEEP WITH GREAT LAKES NEGATIVE
HEIGHT ANOMALIES AS PREVIOUS RUNS (YET SLOWER TO EJECT EAST AND
SITUATED AT A SOMEWHAT LOWER LATITUDE)...AND AN OPERATIONAL ECMWF
RUN DEEPER WITH THE AFOREMENTIONED HEIGHT ANOMALY CENTER (YET
CONSISTENT WITH ITS TIMING...AND CORRESPONDING UPSTREAM QUASI-ZONAL
FLOW PATTERN THROUGH THE CNTRL CONUS THIS WEEKEND). NET RESULT WILL
BE A PERIOD OF SEASONABLY COOL...COMFORTABLE...AND DRY WEATHER EARLY
IN THE PERIOD...TRANSITIONING TO A SLIGHTLY WARMER AND CERTAINLY
WETTER TIME FRAME AT THE END OF THE PERIOD. PRIMARY UNCERTAINTY IS
THE TEMPORAL SPEED AT WHICH LOWER HEIGHTS...DRY NWLY FLOW...AND THE
INFLUENCE OF SFC HIGH PRESSURE PROPAGATES EASTWARD...AND
CORRESPONDING WEAK RIDGING...ASSOCIATED RETURN FLOW AND ISENTROPIC
ASCENT/WAA BECOME SITUATED THROUGH THE CNTRL PLAINS.

BOTH H5 HEIGHT AND H8 TEMPERATURE ANOMALIES EARLY IN THE PERIOD
STRONGLY ARGUE FOR DAILY AVERAGE TEMPERATURES 1-2 NORMALIZED
STANDARD DEVIATIONS BELOW NORMAL. SHOULD THE FASTER OPERATIONAL
ECMWF COME TO FRUITION...THE FIRST ROUND OF NOCTURNAL ELEVATED
CONVECTION COULD ARRIVE AS EARLY AS FRIDAY MORNING...WITH MUCH MORE
CERTAIN PERIODIC PRECIPITATION CHANCES BEGINNING FRIDAY NIGHT. HAVE
DEPICTED ALMOST THE ENTIRE LATTER HALF OF THE FORECAST PERIOD WITH
POPS ABOVE CLIMATOLOGY GIVEN THE EXPECTED PATTERN SETUP...WITH A
PREFERENCE TOWARDS THE NOCTURNAL PERIOD FOR HIGHER PROBABILITIES.
WHILE NOT A COMPLETE WASHOUT EXPECTED NEXT WEEKEND...THE RAIN WILL
BE MOSTLY WELCOME BY AREA FARMERS (AND THOSE WITH BROWNING
LAWNS)...BUT NOT SO MUCH FOR THOSE WITH INTERESTS ALONG THE FLOODED
MISSOURI RIVER. A GRADUAL WARMING TOWARDS CLIMATOLOGICAL
TEMPERATURES WILL BE LIKELY INTO THE WEEKEND AND EARLY NEXT WEEK.

21

&&

.AVIATION...

CLOSELY WATCHING CONVECTIVE LINE EXPANDING ACROSS CENTRAL AND EASTERN
KANSAS. TIMING THIS LINE BRINGS IT INTO FAR WESTERN MISSOURI IN THE
04Z-06Z TIME FRAME. WITH MOST MODEL SOUNDINGS INDICATING SOME WEAK
LOW LEVEL INHIBITION INCREASING ACROSS WESTERN MISSOURI AFTER
03Z...THERE IS SOME POTENTIAL THAT THIS LINE COULD WEAKEN
CONSIDERABLY BEFORE IT MAKES IT INTO THE STJ-MCI-MKC CORRIDOR. BACKED
OFF SLIGHTLY ON THE INTENSITY OF CONVECTION IN THE TAFS...BUT DO
STILL EXPECT SOME CONVECTIVE ACTIVITY TO SPREAD ACROSS THE TERMINALS.
PRECIP CHANCES DECREASE AFTER 08Z AS THE FRONT PUSHES THROUGH. COLD
AIR ADVECTION ALOFT WILL LEAD TO SOME WEAK INSTABILITY DURING THE
AFTERNOON ON TUESDAY AS AN UPPER LOW MEANDERS OVER IOWA. VICINITY OF
THE UPPER LOW COMBINED WITH SOME MARGINAL INSTABILITY COULD CAUSE
SOME SCATTERED SHOWERS OR WEAK THUNDERSTORMS TO DEVELOP DURING THE
AFTERNOON...WITH THE BETTER CHANCES FURTHER NORTH ACROSS FAR NORTHERN
MISSOURI.

HAWBLITZEL

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR MOZ001>004.

     FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOZ005>008.

KS...NONE.
&&
Hazardous weather outlook, Jun 20, 6:45 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT MON JUN 20 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
645 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 A VERY WARM AND HUMID AIRMASS REMAINED IN PLACE EARLY THIS EVENING
 AHEAD OF AN UNSEASONABLY STRONG STORM SYSTEM. AN ACTIVE SEVERE
 WEATHER EVENT WAS ALREADY ONGOING ACROSS CENTRAL NEBRASKA AND
 KANSAS...AND WIDESPREAD SEVERE WEATHER IS EXPECTED TO CONTINUE TO
 DEVELOP EASTWARD ALONG A SLOWLY ADVANCING DRYLINE THROUGH THIS
 EVENING.

 THE THREAT FOR A SQUALL LINE WITH EMBEDDED SUPERCELLS APPEARS LIKELY
 THIS EVENING...WITH THE GREATEST IMPACTS OVER FAR NORTHEAST KANSAS
 AND FAR NORTHWEST MISSOURI BEGINNING AFTER 8 PM...AND THEN
 INCREASING SOUTH AND EAST OVERNIGHT. STRAIGHT LINE WIND DAMAGE WILL
 BE THE PRIMARY THREAT WITH THESE STORMS...ALONG WITH LARGE HAIL UP
 TO GOLF BALL SIZE. AN EMBEDDED TORNADO OR TWO CANNOT BE RULED OUT.
 IF THUNDERSTORMS CAN ORGANIZE...SOME OF THE WIND GUSTS COULD BE
 QUITE INTENSE WITH SPEEDS IN EXCESS OF 80 MPH.

 IN ADDITION...TRAINING THUNDERSTORMS COULD PRODUCE TORRENTIAL
 RAINFALL ALONG AN ALREADY HIGHLY COMPROMISED PORTION OF THE
 MISSOURI RIVER ALONG AND NORTH OF ST. JOSEPH. ADDITIONAL HEAVY
 RAINFALL COULD LEAD TO ADDITIONAL RISES AND LEVEE BREACHES OR
 OVERTOPPING...ALONG WITH FLASH FLOODING GIVEN RECENT HEAVY RAINS
 ACROSS PORTIONS OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP TUESDAY
 AFTERNOON AS THE UPPER LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS
 IOWA.

 ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEXT WEEKEND AS A
 WARM FRONT LIFTS INTO THE REGION. IT IS TOO EARLY TO DETERMINE IF
 SEVERE THUNDERSTORMS WILL POSSIBLE WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION LIKELY WILL BE REQUIRED TONIGHT...ESPECIALLY
 ALONG THE KANSAS AND MISSOURI BORDER AFTER 8 PM...AND POSSIBLY AS
 FAR EAST AS HIGHWAY 65 LATER TONIGHT.

BOOKBINDER

In the hours before

Special weather statement, Jun 20, 10:28 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1028 PM CDT MON JUN 20 2011

KSZ104-105-MOZ028>030-037-038-043-210415-
CASS MO-CLAY MO-JACKSON MO-JOHNSON KS-LAFAYETTE MO-PLATTE MO-RAY
MO-WYANDOTTE KS-
1028 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND EASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
AND WESTERN RAY...SOUTHEASTERN PLATTE...SOUTHWESTERN LAFAYETTE...
JACKSON...CLAY AND NORTHERN CASS COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 1115 PM CDT...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHVILLE TO NORTH
KANSAS CITY TO 6 MILES SOUTHWEST OF BELTON...AND MOVING EAST AT 35
MPH. THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND GUSTS
BETWEEN 45 AND 55 MPH ALONG A GUST FRONT THAT IS MOVING AHEAD OF THE
LINE OF STORMS.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CLAYCOMO...GRANDVIEW...BELTON...RAYTOWN...SUGAR CREEK...LIBERTY...
  INDEPENDENCE...COURTNEY...RAYMORE...KEARNEY...LEE'S SUMMIT...
  GREENWOOD...BLUE SPRINGS...EXCELSIOR SPRINGS...LAWSON...LAKE
  LOTAWANA...PLEASANT HILL...BUCKNER...GRAIN VALLEY AND OAK GROVE.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3912 9467 3945 9465 3945 9404 3906 9405
      3892 9409 3891 9411 3884 9412 3876 9414
      3875 9473
TIME...MOT...LOC 0326Z 269DEG 32KT 3941 9448 3912 9451
          3877 9457

HAWBLITZEL
Special weather statement, Jun 20, 10:29 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT MON JUN 20 2011

KSZ057-060-MOZ043-044-053-210415-
BATES MO-CASS MO-JOHNSON MO-LINN KS-MIAMI KS-
1029 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINN AND SOUTHEASTERN
MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN JOHNSON...
CASS AND BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1115 PM CDT...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLEVELAND TO 8 MILES
SOUTH OF DREXEL TO FULTON...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PECULIAR...HARRISONVILLE...ADRIAN...BUTLER...RICH HILL...GARDEN
  CITY...PRESCOTT...FREEMAN...HUME...ARCHIE...EAST LYNNE...
  KINGSVILLE...CREIGHTON...AMORET...WORLAND...FOSTER...PASSAIC...GUNN
  CITY...LA TOUR AND BALLARD.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3804 9488 3837 9470 3874 9460 3876 9406
      3834 9407 3805 9415 3804 9419 3806 9461
      3804 9461
TIME...MOT...LOC 0329Z 273DEG 32KT 3873 9452 3837 9458
          3804 9473

HAWBLITZEL
Special weather statement, Jun 20, 10:49 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1049 PM CDT MON JUN 20 2011

MOZ003>006-013-014-021-022-210430-
CALDWELL MO-CLINTON MO-DAVIESS MO-DE KALB MO-GENTRY MO-HARRISON
MO-MERCER MO-WORTH MO-
1049 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR WORTH...EXTREME WESTERN MERCER...
HARRISON...GENTRY...DEKALB...DAVIESS...CLINTON AND CALDWELL COUNTIES
UNTIL 1130 PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
GRANT CITY TO FAIRPORT TO LAWSON...AND MOVING EAST AT 50 MPH.

A GUST FRONT ALONG THE LEADING EDGE OF THESE THUNDERSTORMS MAY
PRODUCE WIND GUSTS OF 40 TO 45 MPH.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HAMILTON...BETHANY...GALLATIN...NEW HAMPTON...PATTONSBURG...POLO...
  KINGSTON...COWGILL...EAGLEVILLE...RIDGEWAY...GILMAN CITY...
  BRAYMER...BRECKENRIDGE...JAMESPORT...CAINSVILLE...MCFALL...SANTA
  ROSA...WINSTON...MARTINSVILLE AND KIDDER.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 37 AND 113.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3954 9376 3953 9421 3951 9421 3949 9455
      4056 9460 4057 9375
TIME...MOT...LOC 0348Z 269DEG 44KT 4052 9428 3950 9418

BOOKBINDER
Local storm report, Jun 20, 10:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1050 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     ATCHISON                39.56N 95.13W
06/20/2011                   ATCHISON           KS   PUBLIC

            TREES REPORTED BLOWN DOWN...ONE FELL ON A CAR

&&

BAILEY
Special weather statement, Jun 20, 10:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CDT MON JUN 20 2011

MOZ030-031-037>039-043>045-210445-
CARROLL MO-CASS MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-RAY
MO-SALINE MO-
1056 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALINE AND
NORTHWESTERN PETTIS COUNTIES IN CENTRAL MISSOURI...AND CARROLL COUNTY
IN NORTH CENTRAL MISSOURI...AND RAY...LAFAYETTE...NORTHERN JOHNSON...
EASTERN JACKSON AND NORTHEASTERN CASS COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 1145 PM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
LAWSON TO LEVASY TO PLEASANT HILL...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  RICHMOND...ODESSA...LEXINGTON...HIGGINSVILLE...WARRENSBURG...
  CONCORDIA...CARROLLTON...KNOB NOSTER...SWEET SPRINGS...
  WELLINGTON...HENRIETTA...HARDIN...MAYVIEW...NORBORNE...CORDER...
  ALMA...WAVERLY...BLACKBURN...MALTA BEND AND LA MONTE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 23 AND 68.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3875 9428 3921 9422 3921 9421 3934 9421
      3952 9420 3954 9333 3915 9336 3876 9343
TIME...MOT...LOC 0356Z 270DEG 37KT 3943 9409 3915 9411
          3876 9418

HAWBLITZEL
Special weather statement, Jun 20, 10:57 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1057 PM CDT MON JUN 20 2011

MOZ043>045-053-054-210445-
BATES MO-CASS MO-HENRY MO-JOHNSON MO-PETTIS MO-
1057 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY IN
CENTRAL MISSOURI...AND SOUTHERN JOHNSON...HENRY...EASTERN CASS AND
EASTERN BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1145 PM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST LYNNE TO 5
MILES EAST OF ADRIAN TO RICH HILL...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  RICH HILL...HOLDEN...WARRENSBURG...CLINTON...WHITEMAN AIR FORCE
  BASE...WINDSOR...KINGSVILLE...CREIGHTON...URICH...MONTROSE...
  CHILHOWEE...LEETON...DEEPWATER...CALHOUN...GUNN CITY...LA TOUR...
  BALLARD...QUICK CITY...BLAIRSTOWN AND HARTWELL.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3805 9426 3806 9451 3840 9434 3876 9425
      3877 9339 3851 9345 3851 9351 3833 9351
      3820 9358 3821 9404 3803 9405 3803 9407
      3805 9413 3804 9419 3805 9421 3802 9424
TIME...MOT...LOC 0357Z 270DEG 37KT 3874 9417 3840 9423
          3806 9440

HAWBLITZEL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:44 PM CDTSpecial Weather StatementEAXAtchison, Holt46 min
Jun 20, 9:17 PM CDTSpecial Weather StatementEAXPlatte28 min
Jun 20, 9:18 PM CDTSpecial Weather StatementEAXAndrew, Buchanan, Holt, Nodaway42 min
Jun 20, 9:47 PM CDTSpecial Weather StatementEAXClay, Platte43 min
Jun 20, 10:03 PM CDTSpecial Weather StatementEAXAndrew, Buchanan, Clinton, DeKalb, Gentry, Nodaway and 1 more42 min
Jun 20, 10:28 PM CDTSpecial Weather StatementEAXClay, Jackson47 min
Jun 20, 10:29 PM CDTSpecial Weather StatementEAXBates, Cass46 min
Jun 20, 10:49 PM CDTSpecial Weather StatementEAXCaldwell, Clinton, Daviess, DeKalb, Gentry, Harrison and 1 more41 min
Jun 20, 10:56 PM CDTSpecial Weather StatementEAXCarroll, Lafayette, Ray49 min
Jun 20, 10:57 PM CDTSpecial Weather StatementEAXBates, Henry, Johnson48 min
Jun 20, 11:13 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer32 min
Jun 20, 11:37 PM CDTSpecial Weather StatementEAXGrundy, Linn, Livingston, Mercer, Putnam, Sullivan38 min
Jun 20, 11:40 PM CDTSpecial Weather StatementEAXCarroll, Chariton, Cooper, Pettis, Saline50 min
Jun 21, 12:25 AM CDTSpecial Weather StatementEAXCooper, Howard, Randolph35 min
Jun 21, 9:40 AM CDTAreal Flood WarningEAXHolt72 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.